Hail, Gage
- When
- June 29, 10:30 PM CST
- Where
- Gage County, 1 mi E of Clatonia
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.467, -96.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 29, 1:40 PM CST, 8 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUN 29 2005 .DISCUSSION... FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS THROUGHOUT THE FORECAST. THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN. THE LATEST SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS. THE CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK AND AURORA. TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S WITH 100 DEG A SLN. DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG THE MISSOURI RIVER INTO WRN IA. MORNING UA MAPS HAD THE H85 DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA. OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST ABOVE THE INVERSION ABOVE 850MB. THE AREA OF LOW PRES WAS TILTED WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15 DEG C. THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND -TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING. THE ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO MN...CNTRL AND ERN IA AND IL. MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM. THE SFC FNT OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS TIME. 19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON. H85 PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND MAX FM CNTRL IA INTO MN. FCST SOUNDINGS LOSE THE CAP BY LATE AFTERNOON. EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF AND ALONG THE FNT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT. H85 MOISTURE DRIES OUT PROGRESSIVELY THROUGH 12Z. KEPT DRY ALL BUT FAR SE DRY THU AM AND LEFT DRY THROUGH FRI. SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI. HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI VECTORS DROPPING SE. HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE. SUN INTO MON EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN U.S. HAVE CHC POPS...SUN AFT AND SUN NIGHT. LOW POPS WILL NEED TO BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT WED JUN 29 2005 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-301000- BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SHELBY IA-WASHINGTON- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. NEZ011-012-015>018-030>033-042-043-050-065-301000- ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- SEWARD-STANTON-THURSTON-WAYNE- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 8 E RIVERTON 40.69N 95.42W
06/29/2005 FREMONT IA TRAINED SPOTTER
WINDS OF 60 TO 70 MILES AN HOUR. LARGE TREE LIMBS DOWN
ALONG HWY SR-2.
0907 PM HAIL 5 ESE AUBURN 40.36N 95.75W
06/29/2005 1.00 INCH NEMAHA NE CO-OP OBSERVER
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
926 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL BROWNVILLE 40.40N 95.66W
06/29/2005 0.88 INCH NEMAHA NE PUBLIC
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
951 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL OMAHA 41.26N 96.01W
06/29/2005 1.75 INCH DOUGLAS NE TRAINED SPOTTER
NEAR ROSENBLATT STADIUM
&&
MILLERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
958 PM CDT WED JUN 29 2005
IAZ043-055-056-069-NEZ034-044-045-051>053-065>067-078-300600-
...SEVERE THUNDERSTORM WATCH 555 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY AND POTTAWATTAMIE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER AND SALINE
FOBERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL OMAHA 41.26N 96.01W
06/29/2005 1.75 INCH DOUGLAS NE TRAINED SPOTTER
&&
KLISHPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1029 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL FAIRBURY 40.14N 97.18W
06/29/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
0503 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.00 INCH SALINE NE TRAINED SPOTTER
0505 PM HAIL HALLAM 40.54N 96.79W
06/29/2005 0.88 INCH LANCASTER NE EMERGENCY MNGR
0506 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.50 INCH SALINE NE EMERGENCY MNGR
0510 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.75 INCH SALINE NE FIRE DEPT/RESCUE
0510 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.75 INCH SALINE NE EMERGENCY MNGR
WINDSHIELDS ON A NUMBER OF VEHICLES CRACKED/BROKEN, ALSO
VEHICLES DENTED. MINOR TO MODERATE TREE DAMAGE ACROSS
TOWN. AGRICULTURAL CROPS ALSO DAMANGED.
0515 PM HAIL CLATONIA 40.46N 96.85W
06/29/2005 1.00 INCH GAGE NE EMERGENCY MNGR
0520 PM HAIL 1 S HICKMAN 40.61N 96.63W
06/29/2005 0.88 INCH LANCASTER NE EMERGENCY MNGR
0525 PM HAIL CORTLAND 40.51N 96.71W
06/29/2005 1.00 INCH GAGE NE EMERGENCY MNGR
0530 PM TSTM WND GST BEATRICE 40.27N 96.75W
06/29/2005 70 MPH GAGE NE EMERGENCY MNGR
TREES DOWN, HOMES DAMAGED WEST SIDE OF BEATRICE. ALSO
STREET FLOODING.
0540 PM TSTM WND GST 5 W BENNET 40.68N 96.60W
06/29/2005 80 MPH LANCASTER NE EMERGENCY MNGR
AT 89TH AND SALTILLO ROAD REPORT OF TREES DOWN AND SHED
DOORS OFF. ESTIMATED WINDS SPEEDS OF 60 TO 80 MPH.
0543 PM HAIL FAIRBURY 40.14N 97.18W
06/29/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
0545 PM HAIL PAPILLION 41.16N 96.04W
06/29/2005 1.75 INCH SARPY NE PUBLIC
0550 PM HAIL PAPILLION 41.16N 96.04W
06/29/2005 1.75 INCH SARPY NE AMATEUR RADIO
0550 PM HAIL PAPILLION 41.16N 96.04W
06/29/2005 1.50 INCH SARPY NE TRAINED SPOTTER
0551 PM HAIL PAPILLION 41.16N 96.04W
06/29/2005 2.00 INCH SARPY NE TRAINED SPOTTER
0553 PM HAIL PAPILLION 41.16N 96.04W
06/29/2005 0.88 INCH SARPY NE TRAINED SPOTTER
0553 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.75 INCH SALINE NE EMERGENCY MNGR
0555 PM HAIL PLYMOUTH 40.30N 96.99W
06/29/2005 1.00 INCH JEFFERSON NE EMERGENCY MNGR
0555 PM HAIL EAGLE 40.82N 96.43W
06/29/2005 1.75 INCH CASS NE LAW ENFORCEMENT
0600 PM HAIL OMAHA 41.26N 96.01W
06/29/2005 1.75 INCH DOUGLAS NE TRAINED SPOTTER
0610 PM HAIL COUNCIL BLUFFS 41.24N 95.86W
06/29/2005 1.75 INCH POTTAWATTAMIE IA AMATEUR RADIO
0617 PM HAIL BELLEVUE 41.16N 95.92W
06/29/2005 1.00 INCH SARPY NE TRAINED SPOTTER
0618 PM HAIL BELLEVUE 41.16N 95.92W
06/29/2005 1.00 INCH SARPY NE TRAINED SPOTTER
0620 PM HAIL 3 S OFFUTT AFB 41.07N 95.92W
06/29/2005 1.00 INCH SARPY NE TRAINED SPOTTER
0640 PM HAIL OMAHA 41.26N 96.01W
06/29/2005 1.75 INCH DOUGLAS NE TRAINED SPOTTER
NEAR ROSENBLATT STADIUM
0640 PM HAIL BELLEVUE 41.16N 95.92W
06/29/2005 1.00 INCH SARPY NE AMATEUR RADIO
WIND GUST OF 60 MILES AN HOUR.
0640 PM HAIL 1 WSW MURDOCK 40.92N 96.30W
06/29/2005 1.00 INCH CASS NE PUBLIC
0644 PM TSTM WND DMG BELLEVUE 41.16N 95.92W
06/29/2005 SARPY NE TRAINED SPOTTER
40 FOOT SPRUCE TREES BLOWN DOWN.
0645 PM TSTM WND DMG PAPILLION 41.16N 96.04W
06/29/2005 SARPY NE NWS EMPLOYEE
AT 72ND AND HIGHWAY 370 TRUCK TRAILERS OVERTURNED AND
TREES DOWN.
0645 PM HAIL DOUGLAS 40.59N 96.39W
06/29/2005 0.75 INCH OTOE NE TRAINED SPOTTER
0700 PM TSTM WND DMG 2 W PERSIA 41.58N 95.61W
06/29/2005 HARRISON IA PUBLIC
60 MILE AN HOUR WINDS. EXTENSIVE 3 INCH TREE BRANCHES
DOWN.
0705 PM HAIL ELMWOOD 40.84N 96.29W
06/29/2005 0.88 INCH CASS NE TRAINED SPOTTER
0716 PM HAIL 4 S MINDEN 41.41N 95.54W
06/29/2005 1.00 INCH POTTAWATTAMIE IA AMATEUR RADIO
0720 PM HAIL WESTPHALIA 41.72N 95.39W
06/29/2005 0.75 INCH SHELBY IA TRAINED SPOTTER
0740 PM TSTM WND DMG RIVERTON 40.69N 95.57W
06/29/2005 FREMONT IA AMATEUR RADIO
TREE BRANCHES DOWN IN THE STREET.
0743 PM HAIL SHELBY 41.51N 95.45W
06/29/2005 0.75 INCH SHELBY IA TRAINED SPOTTER
0747 PM HAIL 3 E SYRACUSE 40.66N 96.13W
06/29/2005 1.00 INCH OTOE NE TRAINED SPOTTER
0755 PM HAIL 2 NE WESTPHALIA 41.74N 95.37W
06/29/2005 1.00 INCH SHELBY IA PUBLIC
0810 PM TSTM WND DMG 3 SE WALNUT 41.45N 95.18W
06/29/2005 POTTAWATTAMIE IA PUBLIC
WIND OF 60 MILES AN HOUR...LIMBS DOWN.
0812 PM HAIL NEBRASKA CITY 40.68N 95.86W
06/29/2005 1.75 INCH OTOE NE EMERGENCY MNGR
0817 PM HAIL 8 SW SIDNEY 40.66N 95.75W
06/29/2005 0.88 INCH FREMONT IA AMATEUR RADIO
4 MILES SOUTH OF PERCIVAL AT THE 11 MILE MARKER ON I-29.
0845 PM TSTM WND DMG 8 E RIVERTON 40.69N 95.42W
06/29/2005 FREMONT IA TRAINED SPOTTER
WINDS OF 60 TO 70 MILES AN HOUR. LARGE TREE LIMBS DOWN
ALONG HWY SR-2.
0845 PM HAIL 1 E RIVERTON 40.69N 95.55W
06/29/2005 1.00 INCH FREMONT IA TRAINED SPOTTER
0907 PM HAIL 5 ESE AUBURN 40.36N 95.75W
06/29/2005 1.00 INCH NEMAHA NE CO-OP OBSERVER
0915 PM HAIL BROWNVILLE 40.40N 95.66W
06/29/2005 0.88 INCH NEMAHA NE PUBLIC
&&
KLISHThe Omaha radar (KOAX), 102 km away, was scanning. The volume nearest the first event began at 04:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457120.